Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 177, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 10, 2002, 5:11 PM CST for Union County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2002, 5:11 PM CST (23:11 UTC)
- Expired
- Nov 10, 2002, 6:00 PM CST
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
929 WUUS54 KSHV 102311 SVRSHV ARC139-110000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 508 PM CST SUN NOV 10 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS * UNTIL 600 PM CST * AT 508 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF STRONG. THIS STORM WAS MOVING EAST AROUND 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR HUTTIG... AT 525 PM CST A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS UNTIL 600 PM CST. LAT...LON 3311 9253 3301 9237 3319 9143 3345 9153
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:00 PM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Nov 10, 2:00 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CST SUN NOV 10 2002 A COLD FRONT CONTINUES TO KNOCK AT THE DOOR OF THE FOUR STATE AREA THIS AFTERNOON...AS IT HAS NOT ENTERED THE CWA YET. THIS FRONT WILL MAKE ITS PROGRESSION THROUGH THE CWA TONIGHT...PROVIDING COLDER TO THE AREA ON TOMORROW. UPPER LEVEL DISTURBANCES IN THE WESTERLY FLOW BEHIND THE FRONT WILL GENERATE MID TO UPPER LEVEL CLOUDINESS...PROVIDING MOSTLY CLOUDY SKIES ON MONDAY WITH A CHANCE OF RAIN. DRIER AIR WILL FILTER IN AS THE TROUGH SHIFTS FURTHER TO THE EAST MONDAY NIGHT...AND THIS WILL ALLOW TEMPS TO DROP TO NEAR FREEZING IN THE MOUNTAINS OF SOUTHWEST ARKANSAS. EXTENDED FORECAST LOOKS DRY THROUGH THE NEXT WEEKEND. PRELIMS... SHV 53/65/45/63 2320 MLU 54/65/45/62 2320 TXK 50/64/43/62 2200 TYR 51/65/45/64 2300 LFK 53/65/48/64 2420 ELEVEN .SHV...NONE.
Hazardous weather outlook, Nov 10, 12:00 PM CST, 5 hours 11 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A CHANCE OF SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST MAINLY FOR TONIGHT. HOWEVER...ANY THUNDERSTORMS THAT DO DEVELOP ARE NOT EXPECTED TO REACH SEVERE LIMITS. THE EASTERN PART OF THE AREA...EAST OF A NATCHITOCHES LOUISIANA TO EL DORADO ARKANSAS LINE...IS IN A SLIGHT RISK THIS AFTERNOON THROUGH TONIGHT. ELSEWHERE NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS ARE NOT ANTICIPATED TO BE REQUIRED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH MONDAY AND MONDAY NIGHT. HOWEVER...ANY THUNDERSTORMS THAT DO DEVELOP ARE NOT EXPECTED TO REACH SEVERE LIMITS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.